Flattened Lips After Botox
- Asked by firsttimeuser in Temecula, CA
- 4 years ago
Now 4 days later, the wrinkle is almost gone and so are my looks as that portion of my lip seems to have flattened out (I have naturally thick lips). Now my mouth looks asymmetric. Help!!!
Please advise on what would be the best course to fix this. Maybe injecting filler as I could not bear to take chances with the other side of my lower lip?
Botox relaxes muscles
Botox relaxes muscles. It does not fill in wrinkles. When Botox is used on the lips, the orbicularis muscle (the circular muscle that surrounds the mouth) relaxes in areas where the Botox was injected. This reduction in muscle activity can result in a flat appearance or reduction in function of the orbicularis muscle.
Last, smoking and sun contribute greatly to the formation of lip lines, so avoiding these will minimize the development or worsening of lip lines.
My advice is don't do anything for 3 or 4 months.
Hi! Using Botox in the lower face is much trickier than around the forehead and eyebrows. There is no margin for error and you only need tiny doses (2 or 3 units for the line you are describing).
Trying to fix this now could easily leave you with a new, longer lasting problem. So try to be patient.
Flattened lip after botox
It may be best to wait until the effects of the Botox injection wear off. Injection of Botox to the other side of the lower lip would also flatten out that side - probably not the symmetry you would be looking for. You may want to find out how many units were injected to that wrinkle for reference. Filler injection may be an option to help correct that vertical wrinkle in the lip in the future.
Be cautious the solution may be worse than the Botox problem
You have to be careful with this. Most fillers will last beyond the time of the Botox and then you will have caused a different problem. I would generally advise waiting until the botox wears off. IF you are intent on using a filler, I would consider a short term filler such as Prevelle silk.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.